Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 105, NWS State College, PA

July 7, 20125 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2012, 6:59 PM EDT for 5 counties in Pennsylvania. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2012, 6:59 PM EDT (22:59 UTC)
Expired
Jul 7, 2012, 8:00 PM EDT
In force
61 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Franklin County, PA, Juniata County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 103 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:02 PM EDTTSTM WND DMGHoney Grove, PATREES AND WIRES REPORTED DOWN IN HONEY GROVE.
Jul 7, 7:20 PM EDTTSTM WND DMGPort Royal, PATREES AND WIRES REPORTED DOWN NEAR PORT ROYAL.
Jul 7, 7:35 PM EDTTSTM WND DMGShermansdale, PATREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 11:41 AM EDTSevere Thunderstorm WatchSPC7 hr
Jul 7, 2:16 PM EDTSevere Thunderstorm WatchSPC5 hr
Jul 7, 6:14 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1804 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS51 KCTP 072259
SVRCTP
PAC041-055-067-099-133-080000-
/O.NEW.KCTP.SV.W.0105.120707T2259Z-120708T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
659 PM EDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CENTRAL JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  STRODES MILLS TO HONEY GROVE TO BLAIN TO COLONEL DENNING STATE PARK
  TO SHIPPENSBURG...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE
  OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  NEWVILLE AND COLONEL DENNING STATE PARK...
  SPRUCE HILL AND WALNUT BOTTOM...
  WALNUT AND LOYSVILLE...
  PINE GROVE FURNACE AND CARLISLE...
  SHERMANSDALE AND MOUNT HOLLY SPRING...
  ICKESBURG AND BOILING SPRINGS...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 203 AND 245...I-81 BETWEEN
MILE MARKERS 24 AND 65...I-83 BETWEEN MILE MARKERS 26 AND 42.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 322/22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4000 7701 4007 7714 4003 7719 4001 7730
      4001 7764 4026 7757 4034 7758 4047 7764
      4052 7761 4059 7750 4056 7707 4046 7695
      4042 7701 4037 7702 4036 7694 4026 7691
      4017 7675 4010 7673 4000 7677
TIME...MOT...LOC 2259Z 282DEG 26KT 4054 7764 4046 7752
          4032 7745 4024 7745 4008 7750

$$

FORECASTER: LA CORTE
1 follow-up statement
833 
WWUS51 KCTP 072341
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
741 PM EDT SAT JUL 7 2012

PAC055-072350-
/O.CAN.KCTP.SV.W.0105.000000T0000Z-120708T0000Z/
FRANKLIN PA-
741 PM EDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4007 7714 4004 7718 4004 7721 4032 7725
      4058 7741 4056 7707 4046 7695 4042 7701
      4038 7703 4036 7700 4036 7694 4027 7691
      4016 7675 4010 7673 4000 7677 4000 7701
TIME...MOT...LOC 2340Z 282DEG 29KT 4049 7721 4033 7700
          4026 7698 4019 7695 4004 7700

$$

PAC041-067-099-133-080000-
/O.CON.KCTP.SV.W.0105.000000T0000Z-120708T0000Z/
CUMBERLAND PA-JUNIATA PA-PERRY PA-YORK PA-
741 PM EDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN YORK...EASTERN PERRY...CENTRAL JUNIATA AND EASTERN
CUMBERLAND COUNTIES...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ICKESBURG TO DUNCANNON TO
WERTZVILLE TO MECHANICSBURG TO FRANKLINTOWN...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
MILLERSTOWN AND WORMLEYSBURG AROUND 745 PM EDT...
NEWPORT AND DUNCANNON AROUND 750 PM EDT...
VALLEY GREEN AND DOVER AROUND 755 PM EDT...
AMITY HALL AND GOLDSBORO AROUND 800 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4007 7714 4004 7718 4004 7721 4032 7725
      4058 7741 4056 7707 4046 7695 4042 7701
      4038 7703 4036 7700 4036 7694 4027 7691
      4016 7675 4010 7673 4000 7677 4000 7701
TIME...MOT...LOC 2340Z 282DEG 29KT 4049 7721 4033 7700
          4026 7698 4019 7695 4004 7700

$$

FORECASTER:

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:25 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 7, 4:25 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT SAT JUL 7 2012

.SYNOPSIS...
THE HOTTEST DAY OF THE SUMMER SO FAR WILL GIVE WAY TO RELIEF FROM A
COLD FRONT AND THUNDERSTORMS THAT WILL SAG SOUTH ACROSS THE
COMMONWEALTH LATE THIS AFTERNOON THROUGH EARLY SUNDAY. THE COOL DOWN
THAT FOLLOWS THIS COLD FRONT WILL LAST MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
INTENSE SQUALL LINE/MCS HAS BEEN PROGRESSING SOUTH FROM THE NRN MTNS
OF PENN AND AIMED DIRECTLY AT THE MID SUSQ VALLEY AND SURROUNDING
CENTRAL MTNS. HISTORY OF LARGE HAIL /UP TO 1.75 INCHES/ AND WIND
DAMAGE ACROSS THE NRN MTNS THE PAST FEW HOURS.

THE EASTERN END OF THIS LINE FALLS RIGHT WITHIN A DISTINCT BULLSEYE
OF TORNADO THREAT BASED ON LLVL SHEAR/HELICITY AND EHI.
HOWEVER...LOCAL STUDIES ON AN EXTENSIVE TORNADO DATABASE OVER THE
PAST DECADE OR SO SUGGESTS THAT LCLS AND SFC BASED T/TD SPREADS
REMAIN TOO HIGH FOR MORE THAN A BRIEF EF0 TORNADO INVOF KIPT AND
POINTS EAST AND SE LATE TODAY. MESO ENVIRONMENT JUST EAST OF KIPT
THROUGH SULLIVAN AND NRN COLUMBIA COUNTIES MAY HAVE BEEN MODIFIED BY
LATE MORNING TSRA AND OUTFLOW BOUNDARIES TO FAVOR RELATIVELY LOWER
LCL HEIGHTS.  THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL UP TO
2 INCHES IN DIAMETER AND DOWNBURST GUSTS FROM THE NORTHWEST...UP TO
75 MPH.

TSRA WILL PROGRESS SEWRD THROUGH SCHUYLKILL COUNTY THROUGH EARLY
THIS EVENING WITH THE SOUTHERN AND WRN END OF THE LINE BECOMING MORE
SCTD/BROKEN AS IT ENCOUNTERS MUCH WARMER MID LEVEL AIR...AND IS MORE
DETACHED FROM THE STRONGER LOW-MID LEVEL WNW SHEAR.

OTHERWISE...ABUNDANT SUNSHINE WILL CONTINUE FOR A FEW...TO SVRL MORE
HOURS ACROSS SOUTHERN PENN. NEAR RECORD HIGH TEMPS WILL OCCUR ACROSS
THE LOWER SUSQ...AND CONTINUE TO PRODUCE DANGEROUSLY HIGH HEAT
INDICES OF AROUND 105F.

THE REAL PUSH OF COOLER AND DRIER AIR WAITS UNTIL LATE TONIGHT OR
EARLY SUNDAY TO GET INTO FAR NORTHERN PORTIONS OF THE CWA...AND
TAKES UNTIL SUNDAY NIGHT TO REACH THE SOUTHERN BORDER. WILL KEEP
MINS VERY MILD IN THE SRN HALF OF THE AREA. THE NRN TIER COUNTIES
WILL DIP INTO THE L-M60S...WHICH ARE NOT FAR FROM NORMALS. THE
SOUTHERN TWO THIRDS OF PA WILL REMAIN MUGGY WITH AREAS OF CLOUDS AND
ANOMALOUSLY HIGH PWATS KEEPING OVERNIGHT LOWS IN THE UPPER 60S TO
MID 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE FRONT WILL SLOW AS IT MOVES SOUTH AND AWAY FROM THE STRONGER WNW
FLOW ALOFT...AND HIGH PWAT AIR OF NEARLY 2 INCHES WILL KEEP SCT
SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY SUNDAY
EVENING IN THE SOUTH.

A SLIGHT RISK FOR SVR TSRA REMAINS IN PLACE OVER THE SRN TIER OF
PENN FOR SUNDAY. FAIRLY DEEP LIFT ALONG THE FRONT WILL COMBINE WITH
ANOMALOUSLY HIGH MOISTURE AND HEAT...LEADING TO SIGNIFICANT
CAPE AND MODERATE SHEAR AGAIN SUNDAY. CLOUDS AND THE COOLER AIR ON
AVERAGE /ESPECIALLY ACROSS THE CENTRAL AND NORTH/ WILL CHOP A GOOD
10 TO 15F OFF SUNDAY HIGHS VS SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A WELCOME RETURN TO NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES AND
LOWER HUMIDITY IS IN STORE FOR EARLY NEXT WEEK...AS THE UPPER LEVEL
RIDGE RETROGRADES TO THE SW UNITED STATES AND A TROF DIGS INTO THE
NORTHEAST. A FRONTAL BOUNDARY REMAINS ENTRENCHED ALONG OUR SOUTHERN
BORDER THROUGH THE FIRST HALF OF THIS WEEK. THIS WILL ALLOW CENTRAL
PA TO BE THOROUGHLY ENTRENCHED IN THE DRY AIR...AND ACCORDINGLY HAVE
ONLY LEFT CHANCE POPS ALONG THE MASON DIXON.

12Z GEFS HAS THE STALLED LONG WAVE TROUGH OVER US THROUGH THE MIDDLE
OF THE WEEK...WITH FINALLY LIFTING BY THURSDAY AND THE STRONG JET
PUTS CENTRAL PA IN THE JET EXIT REGION. HOWEVER...LACK OF MOISTURE
AND SUBSTANTIAL HEATING SHOULD LIMIT ANY CONVECTION. AS SUCH HAVE
LEFT ONLY CHANCE POPS THURSDAY THROUGH FRIDAY. WARMER AIR SHOULD
ADVECT IN NEXT WEEKEND AS A RIDGE BUILDS OVER THE REGION...HOWEVER
MAX TEMPERATURES SHOULD REMAIN RIGHT AROUND NORMAL.
&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
COLD FRONT DROPPING SOUTH INTO PA WILL SUPPORT A
SIGNIFICANT...NEARLY EAST/WEST LINE OF STRONG TO SVR TSRA WITH A
15-30 MINUTE PERIOD OF IFR CONDITIONS /BRIEFLY LIFR/. THE POOREST
FLYING CONDS WILL BE NEAR AND TO THE EAST OF A LINE FROM KIPT TO
KMDT AND KLNS THROUGH 01Z SUNDAY.

AFTERWARD...VFR WILL TRANSITION INTO MAINLY MVFR VSBYS WITH AREAS OF
MVFR CIGS IN SCT SHOWERS AND TSRA.

OUTLOOK...
SUN...ISOLD THUNDERSTORM IMPACTS...MAINLY SOUTH.
MON-THU...NO SIG WX EXPECTED.

&&

.CLIMATE...
REC MAXES FOR TODAY JUST 7TH ARE 101F SET IN THE HOT SUMMER OF 1988
AT BOTH MDT AND IPT. THICKNESSES OF 582DAM...8H TEMPS IN THE
M20S...700H TEMPS OVER 12C...SUNSHINE AND A LIGHT WESTERLY
DOWNSLOPE WIND WILL PUT THOSE RECORDS IN JEOPARDY.

OTHER RECORDS OF NOTE FOR 7 JULY...
99F ALTOONA
98F STATE COLLEGE
93F BRADFORD
100F YORK 3SSW

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ019-025>028-
034-035-045-046-049>053-058.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ036-
056-057-059-063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...CERU/EVANEGO
AVIATION...LAMBERT
CLIMATE...LAMBERT
Hazardous weather outlook, Jul 7, 6:17 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
617 PM EDT SAT JUL 7 2012

PAZ010>012-017-018-024-082230-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA-
617 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-082230-
WARREN-MCKEAN-POTTER-
617 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033-082230-
SOMERSET-
617 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ037-041-042-082230-
TIOGA-NORTHERN LYCOMING-SULLIVAN-
617 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-025>028-045-082230-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON-
617 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ049>053-058-082230-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
617 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ046-082230-
SOUTHERN LYCOMING-
617 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ034-035-082230-
BEDFORD-FULTON-
617 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-082230-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
617 PM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 6:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT SAT JUL 7 2012

PAZ025-026-028-034>036-056-063-072315-
BEDFORD PA-BLAIR PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON
PA-JUNIATA PA-PERRY PA-
614 PM EDT SAT JUL 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BEDFORD...
NORTHEASTERN FULTON...NORTHERN FRANKLIN...SOUTHEASTERN BLAIR...
SOUTHERN HUNTINGDON...SOUTHWESTERN JUNIATA...SOUTHWESTERN PERRY AND
WEST CENTRAL CUMBERLAND COUNTIES THROUGH 715 PM EDT...

AT 610 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BIG
SPRING STATE PARK TO SALTILLO TO WOODBURY...MOVING SOUTHEAST AT 20
MPH.

WIND GUSTS TO 45 MPH AND MARBLE TO PENNY SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT THREE SPRINGS...SHADE
GAP...NEWVILLE...WATERFALL...ORRSTOWN AND FORT LITTLETON.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 171 AND 214...I-81 BETWEEN
MILE MARKERS 30 AND 31.

LAT...LON 4019 7841 4043 7823 4045 7801 4042 7789
      4042 7790 4040 7791 4039 7788 4037 7786
      4037 7776 4039 7775 4035 7760 4018 7733
      4008 7743 4005 7753 4003 7807

FORECASTER: LAMBERT
Local storm report, Jul 7, 6:15 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     WILLIAMSPORT            41.24N  77.02W
07/07/2012                   LYCOMING           PA   TRAINED SPOTTER

            TREES DOWN ON HOUSES AND POWERLINES AT THE INTERSECTION
            OF SHERIDAN AND ELDRED STREETS.

&&

EVENT NUMBER CTP1200204

COLBERT
Special weather statement, Jul 7, 6:40 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
640 PM EDT SAT JUL 7 2012

PAZ018-019-026-072300-
HUNTINGDON PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
640 PM EDT SAT JUL 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HUNTINGDON AND
SOUTHWESTERN CENTRE COUNTIES...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR PHILIPSBURG...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT PORT MATILDA AND PINE GROVE MILLS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ALTERNATE
ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...STATE ROAD
350.

LAT...LON 4060 7794 4070 7818 4071 7817 4074 7812
      4074 7826 4078 7835 4083 7830 4085 7828
      4086 7825 4090 7823 4094 7816 4074 7783

FORECASTER:
Special weather statement, Jul 7, 6:41 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
641 PM EDT SAT JUL 7 2012

PAZ018-019-026-072300-
HUNTINGDON PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
641 PM EDT SAT JUL 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HUNTINGDON AND
SOUTHWESTERN CENTRE COUNTIES...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR PHILIPSBURG...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT PORT MATILDA AND PINE GROVE MILLS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ALTERNATE
ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...STATE ROAD
350.

LAT...LON 4060 7794 4070 7818 4071 7817 4074 7812
      4074 7826 4078 7835 4083 7830 4085 7828
      4086 7825 4090 7823 4094 7816 4074 7783

FORECASTER:
Local storm report, Jul 7, 6:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
644 PM EDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     DUKE CENTER             41.95N  78.48W
07/07/2012                   MCKEAN             PA   PUBLIC

            TREES DOWN.

0255 PM     HAIL             PORT ALLEGANY           41.81N  78.28W
07/07/2012  E1.00 INCH       MCKEAN             PA   PUBLIC

0300 PM     HAIL             TURTLEPOINT             41.87N  78.34W
07/07/2012  E1.75 INCH       MCKEAN             PA   PUBLIC

0305 PM     TSTM WND DMG     ULYSSES                 41.90N  77.76W
07/07/2012                   POTTER             PA   TRAINED SPOTTER

            LARGE LIMBS DOWN. ESTIMATED 75 MPH WIND GUSTS.

0325 PM     TSTM WND DMG     6 W WELLSBORO           41.75N  77.42W
07/07/2012                   TIOGA              PA   911 CALL CENTER

            NUMEROUS REPORTS OF TREES AND WIRES DOWN BETWEEN
            WELLSBORO AND GALETON.

0346 PM     TSTM WND DMG     4 S BLOSSBURG           41.62N  77.07W
07/07/2012                   TIOGA              PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN LIBERTY TOWNSHIP..

0400 PM     TSTM WND DMG     RENOVO                  41.33N  77.75W
07/07/2012                   CLINTON            PA   911 CALL CENTER

            TREES DOWN.

0418 PM     TSTM WND DMG     LOYALSOCKVILLE          41.32N  76.92W
07/07/2012                   LYCOMING           PA   PUBLIC

            TREES DOWN ACROSS A ROAD.

0424 PM     HAIL             WILLIAMSPORT            41.24N  77.02W
07/07/2012  M0.88 INCH       LYCOMING           PA   CO-OP OBSERVER

            NICKEL-SIZED HAIL REPORTED IN WILLIAMSPORT.

0425 PM     TSTM WND DMG     MONTOURSVILLE           41.25N  76.92W
07/07/2012                   LYCOMING           PA   TRAINED SPOTTER

            LARGE LIMBS DOWN.

0425 PM     TSTM WND DMG     WILLIAMSPORT            41.24N  77.02W
07/07/2012                   LYCOMING           PA   TRAINED SPOTTER

            TREES DOWN ON HOUSES AND POWERLINES AT THE INTERSECTION
            OF SHERIDAN AND ELDRED STREETS.

0426 PM     HAIL             WILLIAMSPORT            41.24N  77.02W
07/07/2012  M1.00 INCH       LYCOMING           PA   TRAINED SPOTTER

            QUARTER-SIZED HAIL REPORTED IN WILLIAMSPORT.

0427 PM     TSTM WND GST     WILLIAMSPORT REGIONAL   41.24N  76.92W
07/07/2012  M58 MPH          LYCOMING           PA   ASOS

            WIND GUST TO 58 MPH REPORTED BY WILLIAMSPORT REGIONAL
            AIRPORT ASOS.

0427 PM     TSTM WND DMG     WILLIAMSPORT            41.24N  77.02W
07/07/2012                   LYCOMING           PA   TRAINED SPOTTER

            TREES REPORTED DOWN IN THE NEWBERRY NEIGHBORHOOD OF
            WILLIAMSPORT.

0430 PM     HAIL             MONTOURSVILLE           41.25N  76.92W
07/07/2012  M0.75 INCH       LYCOMING           PA   PUBLIC

            PENNY-SIZED HAIL REPORTED IN MONTOURSVILLE.

0555 PM     TSTM WND DMG     TROUTVILLE              41.02N  78.79W
07/07/2012                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN IN TROUTVILLE.

0615 PM     TSTM WND DMG     8 SW BIRDVILLE          40.32N  78.05W
07/07/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES AND WIRES DOWN.

0630 PM     TSTM WND DMG     3 NE MILL CREEK         40.47N  77.89W
07/07/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER CTP1200190 CTP1200191 CTP1200192 CTP1200193 CTP1200203
CTP1200202 CTP1200194 CTP1200195 CTP1200196 CTP1200197 CTP1200204
CTP1200198 CTP1200199 CTP1200201 CTP1200200 CTP1200205 CTP1200207
CTP1200206

COLBERT
Special weather statement, Jul 7, 6:57 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
657 PM EDT SAT JUL 7 2012

PAZ019-026-027-072315-
HUNTINGDON PA-MIFFLIN PA-SOUTHERN CENTRE PA-
657 PM EDT SAT JUL 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MIFFLIN...
NORTHEASTERN HUNTINGDON AND SOUTHERN CENTRE COUNTIES...

AT 651 PM EDT...A STRONG THUNDERSTORM WAS NEAR PARK FOREST...MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT BOALSBURG AND POTTERS MILLS.

LAT...LON 4082 7809 4089 7800 4095 7788 4081 7749
      4062 7761

FORECASTER:

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:02 AM EDTSpecial Weather StatementCTPTioga88 min
Jul 7, 11:36 AM EDTSevere Thunderstorm WarningCTPTioga39 min
Jul 7, 1:52 PM EDTSpecial Weather StatementCTPMcKean, Potter, Tioga83 min
Jul 7, 2:24 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Tioga, Warren66 min
Jul 7, 3:26 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clinton, Lycoming, Potter, Sullivan and 1 more64 min
Jul 7, 4:26 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more64 min
Jul 7, 4:37 PM EDTSpecial Weather StatementCTPCentre, Clearfield38 min
Jul 7, 4:50 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Huntingdon, Mifflin, Snyder55 min
Jul 7, 5:10 PM EDTSpecial Weather StatementCTPCambria35 min
Jul 7, 5:10 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill50 min
Jul 7, 5:23 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon52 min
Jul 7, 5:27 PM EDTSpecial Weather StatementCTPDauphin, Juniata, Lebanon, Northumberland, Perry, Snyder63 min
Jul 7, 5:34 PM EDTSpecial Weather StatementCTPClinton41 min
Jul 7, 5:52 PM EDTSpecial Weather StatementCTPClearfield53 min
Jul 7, 6:00 PM EDTSevere Thunderstorm WarningCTPClearfield44 min
Jul 7, 6:14 PM EDTSpecial Weather StatementCTPHuntingdon61 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Perry39 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Huntingdon, Juniata, Perry39 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon72 min
Jul 7, 6:40 PM EDTSpecial Weather StatementCTPCentre20 min
Jul 7, 6:41 PM EDTSpecial Weather StatementCTPCentre19 min
Jul 7, 6:57 PM EDTSpecial Weather StatementCTPCentre18 min
Jul 7, 7:51 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, Perry, York69 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.